Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 2, 2017, 7:25 AM CST for Jasper County, Tyler County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2017, 7:25 AM CST (13:25 UTC)
- Expired
- Jan 2, 2017, 8:09 AM CST
- In force
- 44 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 127 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 6:12 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2537 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.0
The text
As transmitted.
030
WUUS54 KLCH 021325
SVRLCH
TXC241-457-021430-
/O.NEW.KLCH.SV.W.0001.170102T1325Z-170102T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
725 AM CST MON JAN 2 2017
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Central Tyler County in southeastern Texas...
Northeastern Jasper County in southeastern Texas...
* Until 830 AM CST
* At 724 AM CST, a severe thunderstorm was located near Woodville,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jasper, Woodville, Colmesneil, Rockland, Town Bluff, Ebenezer,
Ivanhoe, Sam Rayburn Dam and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 PM CST for southeastern
Texas.
LAT...LON 3077 9451 3104 9436 3113 9393 3092 9388
3063 9441
TIME...MOT...LOC 1324Z 236DEG 34KT 3074 9435
HAIL...1.00IN
WIND...60MPH
$$
062 follow-up statements
937
WWUS54 KLCH 021344
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
744 AM CST MON JAN 2 2017
TXC241-457-021430-
/O.CON.KLCH.SV.W.0001.000000T0000Z-170102T1430Z/
Tyler TX-Jasper TX-
744 AM CST MON JAN 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CST
FOR NORTHEASTERN TYLER AND NORTHEASTERN JASPER COUNTIES...
At 743 AM CST, a severe thunderstorm was located over Town Bluff,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jasper, Ebenezer and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 PM CST for southeastern
Texas.
LAT...LON 3086 9433 3104 9433 3113 9393 3092 9388
3082 9420
TIME...MOT...LOC 1343Z 236DEG 34KT 3083 9420
HAIL...1.00IN
WIND...60MPH
$$
06403
WWUS54 KLCH 021409
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
809 AM CST MON JAN 2 2017
TXC241-457-021418-
/O.CAN.KLCH.SV.W.0001.000000T0000Z-170102T1430Z/
Tyler TX-Jasper TX-
809 AM CST MON JAN 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TYLER AND
NORTHEASTERN JASPER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and have exited the warned area. Therefore the warning has
been cancelled.
A tornado watch remains in effect until 200 PM CST for southeastern
Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lake Charles.
LAT...LON 3086 9433 3104 9433 3113 9393 3092 9388
3082 9420
TIME...MOT...LOC 1406Z 236DEG 34KT 3097 9397
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 4:22 AM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Jan 2, 4:22 AM CST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
422 AM CST Mon Jan 2 2017
.DISCUSSION...
.Short Term...Today through Wednesday...
The main weather story will thunderstorm activity late this
morning through this afternoon. Convection that developed in the
warm sector has exited the CWA and additional activity has yet to
develop this morning. Further west, IR satellite imagery shows
thunderstorms have developed along and behind the cold front
located over central TX. This cold front will be the primary
forcing mechanism for convection today. Ahead of the front,
surface dewpoints in the upper 60s to low 70s and surface
temperatures will result in a moderately unstable atmosphere. This
instability combined with bulk shear of 40-50 knots across the
region will be supportive of severe thunderstorms. The Storm
Prediction Center has included the majority of the CWA in a Slight
Risk for severe weather. The potential for severe thunderstorms
appears most likely from SW LA into CENLA which SPC has
highlighted with an Enhanced Risk. While the primary risk from
these storms will be damaging winds, there is also the potential
for large hail and tornadoes this afternoon.
With regards to the timing of these thunderstorms, the cold front
is currently forecast to enter SE TX by early to mid morning.
The thunderstorms are expected to reach the western tier of
parishes by mid morning and Acadiana by early afternoon. Thunderstorm
activity is expected to be east of the area by Monday evening,
with west winds behind the front ushering drier air into the
region. Finally rid of the marine airmass that has been in place,
cooler temperatures are expected Monday night with still warm but
lower readings Tuesday afternoon.
Long Term...Wednesday through Monday...
Model guidance develops a broad, longwave trough across a
majority of the CONUS during the later half of the forecast
period. In addition, a cutoff low is forecast to be located off of
the Pacific Coast. Unfortunately, there is no consensus among the
model guidance with regard to the evolution of this cutoff low
becoming reintegrated with the main trough. For now, continued
with a blended guidance approach and small PoPs Thursday night
through Sunday based on EPS/GEFS rainfall probabilities.
&&
.MARINE...
AREAS OF DENSE FOG WILL CONTINUE OVER THE COASTAL LAKES AND BAYS
THROUGH MID MORNING AHEAD OF A FRONTAL BOUNDARY APPROACHING FROM
THE WEST. MOST OF THE DENSE FOG SHOULD DISSIPATE BY MID MORNING
AS SOUTHERLY WINDS INCREASE AHEAD OF THE FRONT. THUNDERSTORMS ARE
EXPECTED TO ACCOMPANY THE FRONT, SOME OF WHICH COULD BE SEVERE
WITH STRONG WINDS. THE FRONT IS FORECAST TO MOVE QUICKLY THROUGH
THE COASTAL WATERS AND EXIT THE REGION BY THIS EVENING. BEHIND THE
FRONT, DRIER CONDITIONS AND WEST WINDS WILL PREVAIL THROUGH
TUESDAY. AN AREA OF HIGH PRESSURE IS THEN FORECAST TO BUILD SOUTH
OVER THE COASTAL WATERS RESULTING IN PREDOMINATELY NORTHERLY FLOW
THROUGH THE END OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 51 73 49 / 90 10 0 0
LCH 74 54 73 51 / 90 0 0 0
LFT 77 55 75 52 / 100 10 0 0
BPT 77 53 74 49 / 90 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this afternoon for LAZ033-042>045-
052>055-074.
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ450-452-
455-470-472-475.
Dense Fog Advisory until 9 AM CST this morning for GMZ430-432-
435-450-452-455.
SMALL CRAFT EXERCISE CAUTION through this afternoon for GMZ430-
432-435.
&&
PUBLIC...26Hazardous weather outlook, Jan 2, 5:26 AM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 526 AM CST MON JAN 2 2017 LAZ027>033-041>045-052>055-073-074-031130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON- 526 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS FROM LATE THIS MORNING THROUGH EARLY THIS AFTERNOON ACROSS SOUTHWEST LOUISIANA INTO ACADIANA. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND FREQUENT LIGHTNING. LARGE HAIL AND PERHAPS A TORNADO COULD ALSO BE POSSIBLE WITH THESE THUNDERSTORMS. ADDITIONALLY...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS. THIS COULD LEAD TO FLASH FLOODING...PARTICULARLY ACROSS PORTIONS OF ACADIANA WHICH HAVE SEEN THREE TO FIVE INCHES OF RAIN OVER THE PAST TWO DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE LATER TODAY. GMZ430-432-435-450-452-455-470-472-475-031130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 526 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL BE POSSIBLE THROUGH MID MORNING AHEAD OF AN APPROACHING COLD FRONT. IN ADDITION SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 25 KNOTS RESULTING IN ELEVATED SEAS OF 3 TO 5 FEET OUT TO 20 NM AND 5 TO 8 FEET BEYOND 20 NM. THE PASSAGE OF THE COLD FRONT WILL BRING THE POTENTIAL FOR STRONG TO SEVERE STORMS THROUGHOUT THE DAY. FREQUENT LIGHTNING...STRONG WINDS...WATERSPOUTS...AND HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE LATER TODAY. TXZ180-201-215-216-259>262-031130- TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- 526 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS AFTERNOON. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND FREQUENT LIGHTNING. LARGE HAIL AND PERHAPS A TORNADO COULD ALSO BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE LATER TODAY.
In the hours before
Special weather statement, Jan 2, 1:56 AM CST, 5 hours 29 minutes before
Special Weather Statement National Weather Service Lake Charles LA 156 AM CST MON JAN 2 2017 LAZ027-030-020830- Beauregard LA-Vernon LA- 156 AM CST MON JAN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VERNON AND NORTHWESTERN BEAUREGARD PARISHES UNTIL 230 AM CST... At 155 AM CST, Doppler radar was tracking a strong thunderstorm near Singer, moving north at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rosepine, De Ridder, Singer and Deridder. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3052 9341 3058 9361 3105 9338 3094 9315 TIME...MOT...LOC 0755Z 200DEG 37KT 3064 9348 06
Special weather statement, Jan 2, 1:59 AM CST, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
159 AM CST MON JAN 2 2017
LAZ029-020830-
Avoyelles LA-
159 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AVOYELLES PARISH
UNTIL 230 AM CST...
At 159 AM CST, Doppler radar was tracking a strong thunderstorm over
Bordelonville, moving northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Moreauville, Bordelonville, Lake Ophelia National Wildlife Refuge,
Big Bend and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3126 9185 3127 9184 3123 9179 3122 9176
3120 9173 3121 9170 3119 9168 3117 9168
3115 9171 3112 9172 3096 9186 3105 9204
3123 9193 3123 9192 3124 9193 3129 9189
TIME...MOT...LOC 0759Z 212DEG 29KT 3107 9191
06Special weather statement, Jan 2, 2:03 AM CST, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
203 AM CST MON JAN 2 2017
LAZ028-029-032-020845-
Evangeline LA-Rapides LA-Avoyelles LA-
203 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAPIDES...CENTRAL
EVANGELINE AND SOUTHWESTERN AVOYELLES PARISHES UNTIL 245 AM CST...
At 202 AM CST, Doppler radar was tracking a strong thunderstorm near
Pine Prairie, or 7 miles northwest of Ville Platte, moving north at
35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ville Platte, Marksville, Bunkie, Cheneyville, Turkey Creek, Pine
Prairie, Hessmer, Bayou Chicot, Indian Lake, Echo, Chicot State Park
and St. Landry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3107 9205 3085 9217 3085 9221 3079 9221
3065 9230 3074 9251 3114 9231
TIME...MOT...LOC 0802Z 199DEG 31KT 3077 9237
06Special weather statement, Jan 2, 3:32 AM CST, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
332 AM CST MON JAN 2 2017
LAZ027-028-021015-
Rapides LA-Vernon LA-
332 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERNON AND
NORTHWESTERN RAPIDES PARISHES UNTIL 415 AM CST...
At 332 AM CST, Doppler radar was tracking a strong thunderstorm near
Lacamp, or 8 miles southeast of Slagle, moving northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Boyce, Lena, Lacamp, Flatwoods, Clifton, Sieper and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3151 9272 3149 9270 3145 9271 3145 9268
3143 9269 3140 9269 3139 9265 3101 9298
3112 9315 3135 9298 3135 9295 3137 9295
3137 9292 3139 9291 3139 9289 3142 9287
3142 9285 3144 9281
TIME...MOT...LOC 0932Z 217DEG 29KT 3113 9302
06Special weather statement, Jan 2, 6:42 AM CST, 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
642 AM CST MON JAN 2 2017
TXZ180-201-259>262-021330-
Northern Jasper TX-Tyler TX-Southern Jasper TX-Southern Newton TX-
Northern Newton TX-Hardin TX-
642 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR TYLER...NORTHERN HARDIN...JASPER
AND NORTHWESTERN NEWTON COUNTIES UNTIL 730 AM CST...
At 642 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Chester to near Wildwood
to near Batson. Movement was east at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Jasper, Silsbee, Woodville, Kirbyville, Kountze, Colmesneil, Chester,
Thicket, Fred, Ebenezer, Rockland, Buna, Call, Town Bluff, Warren,
Wildwood, Browndell, Roganville, Votaw and Village Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 200 PM CST for southeastern
Texas.
LAT...LON 3047 9471 3049 9454 3053 9454 3101 9466
3106 9456 3105 9449 3103 9448 3103 9447
3111 9406 3113 9404 3115 9389 3056 9385
3048 9387 3040 9391 3030 9461 3026 9465
TIME...MOT...LOC 1242Z 268DEG 47KT 3101 9454 3055 9453 3024 9465
06The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 6:42 AM CST | Special Weather Statement | LCH | Jasper, Tyler | 48 min |
| Jan 2, 8:21 AM CST | Special Weather Statement | LCH | Tyler | 39 min |
| Jan 2, 8:40 AM CST | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 65 min |
| Jan 2, 9:07 AM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 53 min |
| Jan 2, 9:11 AM CST | Severe Thunderstorm Warning | LCH | Newton | 64 min |
| Jan 2, 9:34 AM CST | Severe Thunderstorm Warning | LCH | Hardin, Jefferson, Orange | 26 min |
| Jan 2, 9:46 AM CST | Severe Thunderstorm Warning | LCH | Newton | 59 min |
| Jan 2, 9:57 AM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 48 min |
| Jan 2, 10:47 AM CST | Special Weather Statement | LCH | Jefferson | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.